# SDR 2005F00095

- Difficulty date: August 10, 2005
- Submitted: August 24, 2005
- Operation: Air carrier
- Aircraft: N36934
- Make and model: Cessna 414A
- Aircraft serial: 414A0486
- Aircraft time: 4,856 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Circuit Breaker
- Part number: CM358950
- Condition: Burned
- Location: Master Switch
- Stage of operation: CR
- How discovered: C
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT WAS TERMINATED WHEN THE AVIONICS MASTER CIRCUIT BREAKER/SWITCH OVERHEATED AND FAILED IN THE (ON) POSITION.  MECHANICALLY, THE SWITCH COULD BE MOVED TO THE (OFF) POSITION, BUT ELECTRICALLY WOULD REMAIN (ON).  DUE TO ELECTRICAL ODOR AND FAILURE OF THE SWITCH, THE FLIGHT WAS TERMINATED EARLIER THAN ANTICIPATED.  MAINTENANCE TROUBLESHOOTING INDICATED THAT THE TOTAL CIRCUIT DRAW WAS 14 TO 15 AMPS.  THE SWITCH WAS REPLACED AND NO FURTHER DISCREPANCIES WERE NOTED.  THIS CIRCUIT BREAKER/SWITCH APPEARS TO BE AN ORIGINAL PART.  A REVIEW OF THE SDR DATA BASE INDICATES THERE HAVE BEEN FIVE OTHER SIMILAR INCIDENTS REPORTED.
